Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 260, NWS Jacksonville, FL

August 19, 2000Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 19, 2000, 4:35 PM EDT for Suwannee County, Florida. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 19, 2000, 4:35 PM EDT (20:35 UTC)
Expired
Aug 19, 2000, 5:00 PM EDT
In force
25 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Suwannee County, FL

What was reported inside it

TimeReportWhereRemark
Aug 19, 4:45 PM EDTThunderstorm WindLive Oak, FLLarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1194 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 192036
SVRJAX
FLC121-192100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 PM EDT SAT AUG 19 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUWANNEE COUNTY IN NORTHERN FLORIDA

* UNTIL 500 PM EDT

* AT 435 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF WELLBORN...OR ABOUT 10
  MILES SOUTHEAST OF LIVE OAK...MOVING EAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 500 PM EDT...
  HOUSTON AND MCALPIN...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF sTHE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.



$$

MOBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:40 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 19, 1:40 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
140 PM EDT SAT AUG 19 2000

CURRENT...SATELLITE...SURFACE ANALYSIS...AND RADAR DATA SHOWED THAT
SEVERAL WEAK WAVES HAD DEVELOPED ALONG THE FRONT WHICH EXTENDED
ACROSS SOUTHERN ALABAMA AND SOUTHERN GEORGIA. THIS COMBINED WITH AN
UPPER RIDGE WHICH HAD ITS AXIS ACROSS NORTHERN FLORIDA...HAD SLOWED
THE MOVEMENT OF THE FRONT. THE RIDGE AXIS ALSO ACTED TO INHIBIT THE
CONVECTIVE ACTIVITY ACROSS THE NORTHEASTERN FLORIDA/SOUTHEASTERN
FLORIDA AREA. THE MODELS ARE IN GOOD AGREEMENT AND AGREE THAT THE
CONVECTIVE ACTIVITY SHOULD BEGIN TO PICKUP ACROSS THE AREA LATER
THIS AFTERNOON AND TONIGHT AS THE RIDGE AXIS WEAKENS AND THE FRONT
RESUMES ITS SOUTHWARDS PUSH. MODEL SOUNDINGS SHOW AN INCREASE IN PW.
TO AROUND 2.0 INCHES LATER THIS AFTERNOON AND TONIGHT...AND WITH A
LOW LEVEL EAST TO SOUTHEAST FLOW BEHIND THE FRONT...THEY KEEP PWS.
IN THE 1.75 TO 2.0 INCH RANGE THROUGH MONDAY. FAN AND FWC POPS SO
WILL USE A COMBINATION FOR THIS PACKAGE. WILL GENERALLY GO WITH
CHANCE POPS TONIGHT THROUGH MONDAY. WILL STRESS THUNDERSTORMS
TONIGHT WITH FRONT IN THE AREA...AND GO MORE WITH SHOWERS WITH
EASTERLY FLOW ACROSS THE AREA SUNDAY THROUGH MONDAY. WITH EASTERLY
FLOW EXPECTED...WILL SHAVE A FEW DEGREES OF THE MAX TEMPERATURES AND
GO WITH HIGHS NEAR 90 INLAND AND IN THE MID AND UPPER 80S COASTAL
SUNDAY.

PRELIM
AMG 75/91/70/87 3454
SSI 76/H84/74/83 3554
JAX 76/91/74/89 3554
GNV 73/91/72/89 3535 33

.JAX..
.FL...NONE.
.GA...NONE.

SCOTT

In the hours before

Special weather statement, Aug 19, 11:39 AM EDT, 4 hours 56 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-210000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
NOON EDT SAT AUG 19 2000

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON...

A COLD FRONT ACROSS CENTRAL GEORGIA WILL MOVE INTO SOUTHEAST
GEORGIA THIS EVENING AND NORTHEAST FLORIDA SUNDAY MORNING. THE
AIRMASS TO THE SOUTH OF THE FRONT IS VERY UNSTABLE. SCATTERED
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AND MOVE SOUTHEAST
THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME BRIEFLY SEVERE WITH
WITH DAMAGING WINDS AND HAIL POSSIBLE. ALL STORMS WILL BE CAPABLE
OF DEADLY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL OF 2 INCHES. AN UPPER LEVEL DISTURBANCE WILL ALSO BE MOVING
SOUTHEAST INTO EXTREME SOUTHEAST GEORGIA AND AND NORTHEAST FLORIDA
THIS AFTERNOON AND EVENING. AS A RESULT...THE SHOWERS AND
THUNDERSTORMS MAY LINGER OVERNITE.

TEMPERATURES ARE EXPECTED TO REACH THE MID 90S ACROSS MOST AREAS
OF NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA THIS AFTERNOON.
WITH THE HUMIDITY COMBINED...IT WILL FEEL MORE LIKE 105 DEGREES.
IF ENGAGED IN OUTDOOR ACTIVITIES BE PREPARED FOR THE HOT CONDITIONS
AND REMAIN ALERT FOR THE SIGNS OF HEAT STRESS.

DUE TO THE POSSIBILITY OF SEVERE WEATHER...STORM SPOTTERS SHOULD BE
ALERT FOR POSSIBLE ACTIVATION THIS AFTER"NOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PETERSON
Special weather statement, Aug 19, 11:41 AM EDT, 4 hours 54 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
NOON EDT SAT AUG 19 2000

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON...

A COLD FRONT ACROSS CENTRAL GEORGIA WILL MOVE INTO SOUTHEAST
GEORGIA THIS EVENING AND NORTHEAST FLORIDA SUNDAY MORNING. THE
AIRMASS TO THE SOUTH OF THE FRONT IS VERY UNSTABLE. SCATTERED
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AND MOVE SOUTHEAST
THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME BRIEFLY SEVERE WITH
WITH DAMAGING WINDS AND HAIL POSSIBLE. ALL STORMS WILL BE CAPABLE
OF DEADLY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL OF 2 INCHES. AN UPPER LEVEL DISTURBANCE WILL ALSO BE MOVING
SOUTHEAST INTO EXTREME SOUTHEAST GEORGIA AND AND NORTHEAST FLORIDA
THIS AFTERNOON AND EVENING. AS A RESULT...THE SHOWERS AND
THUNDERSTORMS MAY LINGER OVERNITE.

TEMPERATURES ARE EXPECTED TO REACH THE MID 90S ACROSS MOST AREAS
OF NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA THIS AFTERNOON.
WITH THE HUMIDITY COMBINED...IT WILL FEEL MORE LIKE 105 DEGREES.
IF ENGAGED IN OUTDOOR ACTIVITIES BE PREPARED FOR THE HOT CONDITIONS
AND REMAIN ALERT FOR THE SIGNS OF HEAT STRESS.

DUE TO THE POSSIBILITY OF SEVERE WEATHER...STORM SPOTTERS SHOULD BE
ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PETERSON
Special weather statement, Aug 19, 11:46 AM EDT, 4 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
NOON EDT SAT AUG 19 2000

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON...

A COLD FRONT ACROSS CENTRAL GEORGIA WILL MOVE INTO SOUTHEAST
GEORGIA THIS EVENING AND NORTHEAST FLORIDA SUNDAY MORNING. THE
AIRMASS TO THE SOUTH OF THE FRONT IS VERY UNSTABLE. SCATTERED
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AND MOVE SOUTHEAST
THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME BRIEFLY SEVERE WITH
WITH DAMAGING WINDS AND HAIL POSSIBLE. ALL STORMS WILL BE CAPABLE
OF DEADLY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL OF 2 INCHES. AN UPPER LEVEL DISTURBANCE WILL ALSO BE MOVING
SOUTHEAST INTO EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA
THIS AFTERNOON AND EVENING. AS A RESULT...THE SHOWERS AND
THUNDERSTORMS MAY LINGER OVERNITE.

TEMPERATURES ARE EXPECTED TO REACH THE MID 90S ACROSS MOST AREAS
OF NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA THIS AFTERNOON.
WITH THE HUMIDITY COMBINED...IT WILL FEEL MORE LIKE 105 DEGREES.
IF ENGAGED IN OUTDOOR ACTIVITIES BE PREPARED FOR THE HOT CONDITIONS
AND REMAIN ALERT FOR THE SIGNS OF HEAT STRESS.

DUE TO THE POSSIBILITY OF SEVERE WEATHER...STORM SPOTTERS SHOULD BE
ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 5:37 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia38 min
Aug 19, 6:15 PM EDTSevere Thunderstorm WarningJAXNassau45 min
Aug 19, 7:31 PM EDTSevere Thunderstorm WarningJAXDuval29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.